Newly dx postural tacchycardia by mayo clinicc. Multiple health problems, more workups pending.
Problem no one can diagnose including mayo clinic: urine output is greater than intake. Ex: 2000cc intake, 2500 output. 3000 intake, 4000 output. Repeated UA and serum Low cortisol and ACTH levels. Normal sodium. Ruled out kidneys, adrenal, pituitary. NOT related to TYPE of fluid. Continual dehydration unless I take florinef or increase salt intake. (I' have cardiomyopathy, the fluid shift is rough on my heart, so is florinef).
I have small fiber neuropathy; also some GI symptoms which also seem to be autonomic related.
Could this fluid imbalance be related to hypothalmus- controlled by autonomic system- and autonomic dysfunction??
Total autonomic failure?
Hi! Welcome. I can't really answer your question as to whether or not the fluid imbalance is from autonomic dysfunction. If your docs are certain there is no pituitary involvement, have they also looked at your thyroid function closely?
Excess urine output is a symptom of an increased metabolic rate. Do you have any other symptoms of increased metabolism - weight loss, heat intolerance, fatigue, nervousness, insomnia, trembling, muscle weakness - anything like that?
RE hypothalmus and output greater than intake. Looks like I tested positive on all testing for POTS (postural tachycardia) back in June 2010 but it was not recognized as such. Recent hospital stay for dehydration & ortho BP & tacchycardia involved an EP cardio who is knowedgeable about this and will be managing care. Thanks for your initial response. Thyroid is normal.
I could not figure out how to use this website to find comments!
Has it really been a whole year since you posted this? I have no memory of answering your post.
Sorry you have joined the POTS club. I hope you are not severely affected by it.
My son was more or less diagnosed with pots in June 2010 also, by a cardiologist. He has not had a tilt table test, but he has chronic severe orthostatic hypotension, and there is no doubt that he would faint on tilt.
He has postural tachycardia, but never high blood pressure, always low. His endocrinologist just started him on Florinef recently, but I don't know if it will help him. He has been on increased salt and fluids for nearly a year with no change, but he has other chronic health problems that are affecting his ability to recover.
Is your cardiomyopathy considered to be the cause of your POTS?
My son's POTS diagnosis is believed to be due to Joint Hypermobility Syndrome, also known as Hypermobile Ehlers-Danlos. I have been told that makes him a POT HED!!!!
You might find this thread of interest- http://www.medhelp.org/posts/Dysautonomia-Autonomic-Dysfunction/Could-there-be-a-hypothalamus-problem/show/1262886?personal_page_id=862335
(my pituitary tumor I reference in this thread has since evidently shrunk away)
Also, with your ACTH and cortisol low in the past, might I suggest you get re-tested for those again to see if they are still low? I feel they may be missing something underlying here. If you had a pituitary tumor, some of them can be extremely small and a tiny microadenoma may be missed. Did you get a dynamically done pituitary MRI with and without contrast? Are they quite sure your adrenal glands are functioning properly?
I have also sometimes dehydration and polyuria. I have low ADH, hypothyroidism and hyperparathyroidism. MRI did not reveal any tumor in the hypophysis (I have a lung tumor). I think that my hypothalamus is sometimes working incerrectly (dysautonomia). I have also other symptoms of dysautonomia (dysregulation of temperature and blood circulation).
Hyperparathyroidism may cause dehydration and polyuria via different mechanisms than ADH (which is controlled by hypothalamus).
Have ADH, thyroid hormones, PTH and ionized calcium been measured for you?
In terms of autonomic, yes. They do not have as comprehensive an autonomic testing facility in Florida as they do in MN, and (unless something has changed since I last checked on things) their most renowned experts (i.e. the ones you see published most frequently in actual textbooks on dysautonomia and the autonomic nervous system) work at the MN facility as well. I will say that there has been a positive trend in the feedback about the FL facility over the last year or so. My impression is that there has been improvement there in terms of patient satisfaction. They still do not, however, have as comprehensive a facility as MN (which is to say there are tests that can be run in MN that FL just doesn't have).
Just got out of another (11 d) hospital stay for pots. You peaked my interest with ionized calcium.. All else has been tested and negative. I do have calcium deposits all over my body ( spleen gbladder kidney, phleboliths-abd capillaries- and oddly enoug now even showing up in cartlidge in the ribs???) Tell me more about ionized calcium if you have time.
So Sorry about your son I read about the rare hyperjoint disease. just out of hospital-11 days- again for the POTS and dehydration. Pituitary dynamic checked 3 times 1 adenoma, once inflamed area, once negative. Cortisol rechecked this hosp stay low again and will restart testing re pituitary.
I will go to the Vanderbilt Center for Autonomic Dysfunction in TN as soon as I can get an appt. 2 physicians recommended I go for additonal help. I thought tampa clearwater was beig enough to have hi level health care, I guess not.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.